Alert archive / Hawaii / Wind Advisories in 2013
Wind Advisory 45, NWS Honolulu, HI
NWS Honolulu, HI issued this wind advisory at Jun 13, 2013, 3:33 AM HST for Hawaii County, Kalawao County, Hawaii. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Jun 13, 2013, 3:33 AM HST (13:33 UTC)
- Expired
- Jun 13, 2013, 3:35 PM HST
- In force
- 12 hr
- Issued by
- NWS Honolulu, HI
Counties Hawaii County, HI, Kalawao County, HI
The nearest sounding before it
Hilo, (PITO), launched 12:00Z, 1.6 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 199 J/kg
- Mixed-layer CIN
- -1 J/kg
- Mixed-layer LCL
- 527 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 84 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
821 WWHW70 PHFO 131333 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 333 AM HST THU JUN 13 2013 ...WIND ADVISORY FOR PARTS OF MAUI COUNTY AND THE BIG ISLAND... .A STRONG HIGH PRESSURE SYSTEM FAR NORTHEAST OF THE ISLANDS WILL BRING GUSTY TRADE WINDS TODAY. HIZ016-022-024>028-140245- /O.NEW.PHFO.WI.Y.0045.130613T1333Z-130614T0400Z/ KAHOOLAWE-HALEAKALA SUMMIT-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND INTERIOR- BIG ISLAND SUMMITS- INCLUDING THE CITIES OF... HALEAKALA NATIONAL PARK ABOVE 6000 FEET...SOUTH POINT...PAHALA... HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD... SADDLE ROAD ABOVE 5000 FEET... MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 333 AM HST THU JUN 13 2013 ...WIND ADVISORY IN EFFECT UNTIL 6 PM HST THIS EVENING... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 6 PM HST THIS EVENING. * WINDS...EAST 20 TO 35 MPH WITH GUSTS TO 50 MPH. * TIMING...THROUGH TODAY. * IMPACTS...WINDS THIS STRONG CAN BRING DOWN TREE BRANCHES AND MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH... OR GUSTS OF AT LEAST 50 MPH...ARE EXPECTED. MOTORISTS SHOULD USE EXTRA CAUTION. && $$ BIRCHARD
1 follow-up statement
263 WWHW70 PHFO 140135 NPWHFO URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HONOLULU HI 335 PM HST THU JUN 13 2013 HIZ016-022-024>028-140245- /O.CAN.PHFO.WI.Y.0045.000000T0000Z-130614T0400Z/ KAHOOLAWE-HALEAKALA SUMMIT-SOUTH BIG ISLAND- BIG ISLAND NORTH AND EAST-KOHALA-BIG ISLAND INTERIOR- BIG ISLAND SUMMITS- INCLUDING THE CITIES OF... HALEAKALA NATIONAL PARK ABOVE 6000 FEET...SOUTH POINT...PAHALA... HILO...VOLCANO...HONOKAA...KAMUELA...WAIKOLOA...BRADSHAW FIELD... SADDLE ROAD ABOVE 5000 FEET... MAUNA LOA AND MAUNA KEA ABOVE 8000 FEET 335 PM HST THU JUN 13 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HONOLULU HAS CANCELLED THE WIND ADVISORY. $$
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Honolulu, HI wrote its last area forecast discussion before this wind advisory went out at Jun 12, 8:30 PM HST, 7 hours 3 minutes earlier.
Area forecast discussion, Jun 12, 8:30 PM HST, 7 hours 3 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HONOLULU HI 830 PM HST WED JUN 12 2013 .SYNOPSIS... BREEZY TRADE WINDS WILL CONTINUE WELL INTO NEXT WEEK...AND WILL BE ESPECIALLY STRONG THURSDAY AND FRIDAY. LOW CLOUDS AND SHOWERS CARRIED IN BY THE TRADES WILL FOCUS OVER WINDWARD AREAS...BUT SOME SHOWERS WILL BE CARRIED LEEWARD BY THE STRONG TRADES. LEEWARD BIG ISLAND WILL HAVE THE TYPICAL SUMMERTIME AFTERNOON CLOUDINESS...AND A FEW SHOWERS...OVER THE SLOPES. && .DISCUSSION... CURRENTLY...BREEZY TRADE WINDS ARE BEING SUPPORTED BY A PAIR OF SURFACE HIGH PRESSURE SYSTEMS...CENTERED TO THE N AND NE OF THE ISLANDS...WITH ISLAND WIND SPEEDS AND SURFACE PRESSURES TRENDING UP. MODEL ANALYSES CONTINUE TO INDICATE THAT THE ISLANDS ARE UNDER THE INFLUENCE OF A STRONG MID-LEVEL RIDGE...THAT IS KEEPING A CAP ON THE VERTICAL DEVELOPMENT OF CLOUDS AND SHOWERS. WHILE AFTERNOON SOUNDING DATA REINFORCES THIS NOTION...THEY ALSO INDICATE THAT THE CAP HAS RISEN AND WEAKENED SOMEWHAT OVER THE PAST 24 HOURS. REGIONAL SATELLITE IMAGERY SHOWS THE EFFECT OF THIS WEAKENING CAP...WITH THE INCOMING CLOUD FIELD APPEARING MORE SHOWERY THAN THAT OF THE LAST COUPLE OF DAYS. THE HIGH TO THE NE WILL MOVE S THROUGH THURSDAY...AND THEN MERGE WITH THE HIGH TO THE N THURSDAY NIGHT AND FRIDAY...WITH THIS BECOMING THE DOMINANT HIGH THEREAFTER. TRADE WINDS OVER THE ISLANDS WILL INCREASE IN THE SHORT TERM...AND WILL BE QUITE GUSTY ON THURSDAY INTO FRIDAY. WINDS WILL GRADUALLY EASE OVER THE WEEKEND AS THE HIGH MOVES SLOWLY ESE AND WEAKENS SLIGHTLY. THIS HIGH WILL THEN CONTINUE TO SUPPORT MODERATE TO LOCALLY FRESH TRADE WINDS THROUGH THE MIDDLE OF NEXT WEEK...WITH WINDS POTENTIALLY DROPPING A NOTCH AROUND THE END OF NEXT WEEK AS A TROUGH DEVELOPS NW OF THE ISLANDS. WITH THE SOMEWHAT RELAXED CAP AND STRONG TRADE WINDS...PASSING SHOWERS WILL BECOME MORE FREQUENT OVER WINDWARD COASTS AND SLOPES THE NEXT COUPLE OF DAYS...WITH THE STRONG TRADES ABLE TO SEND A FEW OF THESE SHOWERS LEEWARD ON THE SMALLER ISLANDS. LATEST FORECAST APPEARS A LITTLE TOO LOW ON OVERNIGHT POPS BOTH WINDWARD AND LEEWARD...AND A FORECAST UPDATE WILL BE COMING SHORTLY. THE INCREASED WINDS ON THURSDAY MAY REQUIRE A WIND ADVISORY IN AREAS WHERE THE WIND IS ACCELERATED BY ISLAND TERRAIN...SUCH AS LEEWARD KOHALA AND INTERIOR BIG ISLAND...AND POSSIBLY THE SUMMITS ON MAUI AND THE BIG ISLAND...WHERE WINDS ARE ALREADY NEAR ADVISORY SPEEDS. A MID-LEVEL WEAKNESS DEVELOPING LATE THIS WEEKEND MAY KEEP TRADE SHOWERS SOMEWHAT ACTIVE DESPITE THE EASING TRADE WIND SPEEDS... BUT LEEWARD AREAS SHOULD STILL SEE PLENTY OF AFTERNOON SUN... ESPECIALLY SINCE THE RECENT HIGH CLOUDINESS WILL BE ENDING. && .AVIATION... TRADE WINDS ARE INCREASING WITH G35-45KT THRU/OVR MANY RDGS/PASSES. AIRMET TANGO REMAINS POSTED LEE OF MT AOB 070. THIS WILL CONT THRU TOMORROW AS TRADES ACCELERATE FURTHER. HIGHEST WINDS REACH G45-55KT AT TIMES POTENTIALLY PRODUCING AREAS OF SVR LLVL TURB THU. THE TYPICALLY WINDIEST TERMINALS WILL SEE SIGNIFICANT CHOP DURA... ESPECIALLY AFT 13/2000Z. WIDESPREAD -SHRA WILL PRODUCE FREQUENT MVFR CIGS ALG WINDWARD TERRAIN THRU THE PD. WINDWARD TERMINALS WILL SEE MVFR COND AT TIMES. OTHERWISE MAINLY VFR WILL PREVAIL FOR THE REMAINING TERMINALS. && .MARINE... WITH WINDS AND SEAS ON THE INCREASE...THE SMALL CRAFT ADVISORY /SCA/ WILL BE EXPANDED TO INCLUDE ALL HAWAIIAN WATERS WITH THE UPCOMING ISSUANCE OF THE COASTAL WATERS FORECAST. STILL EXPECTING WIND SPEEDS TO NECESSITATE A GALE WARNING FOR THE ALENUIHAHA CHANNEL ON THURSDAY...AND THIS MAY NEED TO BE EXPANDED IN BOTH TIME AND AREA... TO POTENTIALLY INCLUDE A FEW OTHER WINDY MARINE ZONES AROUND MAUI AND THE BIG ISLAND. WINDWARD BUOYS SHOWING INCREASING SHORT-PERIOD SEAS THIS EVENING... AND THE TREND STILL SUPPORTS THE NEED FOR A HIGH SURF ADVISORY FOR E FACING SHORES ON THURSDAY AND FRIDAY. SURF WILL REMAIN ON THE SMALL SIDE ALONG OTHER SHORES INTO NEXT WEEK. && .HFO WATCHES/WARNINGS/ADVISORIES... HIGH SURF ADVISORY FROM 6 AM THURSDAY TO 6 PM HST FRIDAY FOR EAST FACING SHORES OF KAUAI OAHU MOLOKAI MAUI AND THE BIG ISLAND. SMALL CRAFT ADVISORY UNTIL 6 PM HST FRIDAY FOR ALL HAWAIIAN WATERS...EXCEPT GALE WARNING FOR ALENUIHAHA CHANNEL FROM 6 AM THURSDAY TO 6 PM THURSDAY. && DISCUSSION/MARINE...BIRCHARD AVIATION...DEJESUS
The office that day
Everything else NWS Honolulu, HI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 12, 3:25 PM HST | High Surf Advisory | HFO | Honolulu, Kalawao | 48 hr |
| Jun 12, 3:52 PM HST | Gale Warning | HFO | 23 hr | |
| Jun 12, 3:52 PM HST | Small Craft Advisory | HFO | 7 days |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.